Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Awful night sweats on Sertraline - anyone else?

(7 Posts)
MayorOfOz Mon 11-Dec-17 04:53:29

I've been on Sertraline for around 18 months. Initially I had awful side effects of nausea, dizziness etc and I started getting night sweats. Had blood tests etc by GP who put it down to peri-menopause but I am a bit young!
I am decreasing the dose of Sertraline slowly as I'm so fed up being swimming in sweat, it's awful! Just wondered if anyone else had experienced this?

annoyedatmyself Mon 11-Dec-17 23:14:15

Hi. Yes, I thought it was perimenopause too.

I also got drenched in sweat with even mild exertion, my hair would be soaked. I thought I was incredibly unfit.

Completely stopped when I stopped the sertraline.

It's horrible isn't it.

BlackRod6 Mon 11-Dec-17 23:16:46

YES! Doctors also did blood tests on me as said it wasn't in the listed side effects. Even months on it's still not quite right.

Did anyone else put on weight too?

MayorOfOz Tue 12-Dec-17 07:25:15

Oh I'm so glad it's not just me! The Dr said it was unlikely to be a side effect of Sertraline but it def only started just after I started them! Initially I lost weight as I felt nauseous constantly (almost made me stop taking them but I powered through as I felt pretty desperate not to feel so awful mood wise at the time) but feel like I have put weight on now!

OneFliesOver Wed 13-Dec-17 18:44:59

What?! I thought night sweats were a well-known side effect, every anti-depressant I've tried makes me sweaty at night. And anti-depressants often cause daytime clamminess, there was a programme on Channel 4 years ago where specialists had to try to pick out the people suffering from various mental disorders from a large group of people (!) and I immediately picked out the happy but sweaty one as the one on anti-depressants, I was right!

It can be really frustrating sometimes when you KNOW that the symptom is new since the pills, and the GP just looks at the leaflet and says, "No, that's not what it is." I've had that before with another symptom which wasn't originally identified on the leaflet but is now!

itshappening Sat 30-Dec-17 01:10:23

It is a well known side effect of Sertraline. Always worth checking out that there is no other more serious cause but it really is a common problem with this medication. I had it terribly for months but has improved now. A consultant psychiatrist told me that while it causes night sweats, in post menopausal (or maybe menopausal, I forget) women it actually has the opposite effect and reduces them.

CarrotPuff Sun 31-Dec-17 08:49:59

Yes yes yes, it's awful, I can almost wring my bedsheets in the morning. Also been on it for almost 18m. Starting to wean myself off now, so really looking forward to the horrible sweating to finally stop!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now